My mother underwent a cholecystectomy is 1998 and 1 day after her surgery, passed out. It was attributed to vaso-vagal syncope. She underwent a full cardiac workup at that point and it was negative. She also has had nothing but problems regarding chronic gastritis since all of this. Just last week, she experienced a bout of tachycardia (heart rate 135) and went through all of the cardiac tests again- and again everything was negative. However, that night, suffered a flare up of gastritis again. Is there any information that is available on the possibility of gastritis initiating tachycardia in the absence of cardiac disease? Thank you for your time.
I am not aware of any specific relationship between gastritis and tachycardia, nor could I locate one on medline. The discomfort associated with gastritis may cause a sympathetic response resulting in an increase in the heart rate. Also, the gastritis and tachycardia may be unrelated.
I would seek more information regarding the rhythm of the tachycardia from her doctor. The doctor may want to perform a holter monitor study to record the heart's electrical activity.
Hope this helps.
Dear Doctor, First accept my sincere thanks for putting up a wonderful informative site like this. Around 3 months backs, I had severe pain in left chest and was admitted to the hospital. The following tests were peformed. ECG, ECHO, Blood Tests, CK-MB, Trponin - I, Thyroid tests, Chest X-Ray etc. My pulse rate was 163. The cholestrol level was - overall 240 mg/dl, Tryglycerides - 150 mg/dl, HDL - 46 and LDL 164 mg/dl., The CK-MB was 2.5ng/ml and Tronin - I was negative. The Creatine Phosphokinase Serum (CPK) was at 235 U/L. The doctor informed that this is not a cardiac related one. Its only SINUS TACHYCARDIA. He precribed Tenormin 50 mg/day. However the pain continued and twice I had pain on my left arm, Left shoulder blades and back. Besides I had pain in the jaws for almost 2 months.I also had the feeling of numbness on left fingers and left leg for around 1 week. Besides I had severe headaches and at times felt dizziness and fatigue. The doctor told that there is nothing abnormal. The pain normally occurs twice a day and lasts for more than 2 hours. The pain in the chest continued at different places in the chest region. The pain mostly occurs near the left armpit and below the left nipple and exactly below the middle region of the breast bone. The pain normally increases with the increase in heart beat. At times while working in the computer or while standing, I get the pain. This was informed to the doctor. He said nothing to worry and prescribed the CPK test once again last week. The CPK levels was 235 U/L.The pain is now in both the sides of the chest. The pain can felt while pressing with fingers in the region. Pressing with fingers will bring some comfort from the pain. Besides at times I feel that the breast region is chocked and feels taking antacids. Yesterday also, the middle portion of my chest was choked as if gas formation. I tried antacids,water, milk, soda to get rid of the chocking. But nothing worked and after around 3-4 hours the gas came out giving a bit of relief.The Doctor kept on telling that this is only SINUS TACHYCARDIA and nothing to worry and asked me to continue with TENORMIN 25 Mg/day (reduced to 25 mg/day). However of late I am having severe heartburns ocassionally which is not releived by taking antacids. The pain will continue for around 3-4 hours and feels life some lump is present below the middle region of the breast bone. At times I have dierheas and my stool is loose and colouish , mostly like muroon colour. Of late the stool looks tarish and black. I did a GI Endoscope and it was found that I have severe Duodentits & antral gastritis with multiple bleeding spots & a non erosive mild oesophagitis. What is exactly my desease??? Is it gastritis or sinus tachycardia or cardiac????
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.